Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On extending homeomorphisms to Fréchet manifolds

Authors: R. D. Anderson and John D. McCharen
Journal: Proc. Amer. Math. Soc. 25 (1970), 283-289
MSC: Primary 57.55
MathSciNet review: 0258064
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a Fréchet manifold and $ K$ be a $ Z$-set in $ M$. It is shown that a homeomorphism $ h$ of $ K$ into $ M$ can be isotopically extended to a homeomorphism of $ M$ onto $ M$ if and only if $ h(K)$ is a $ Z$-set and $ h$ is homotopic to the identity in $ M$. Conditions under which the isotopic extension can be required to be ``close to'' the homotopy are also given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57.55

Retrieve articles in all journals with MSC: 57.55

Additional Information

Keywords: Fréchet manifolds, infinite-dimensional manifolds, $ Z$-sets, Property $ Z$, homeomorphism extension, ambient isotopy
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society